Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 123, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 14, 2001, 2:16 PM CDT for Wilcox County, Alabama. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 2:16 PM CDT (19:16 UTC)
- Expired
- Jun 14, 2001, 3:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wilcox County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:25 PM CDT | Thunderstorm Wind 55 E | Pine Hill, AL | Strong thunderstorm winds downed several trees around the community. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WUUS54 KMOB 141916 SVRMOB ALC131-142000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 216 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILCOX COUNTY IN SOUTHWEST ALABAMA * UNTIL 300 PM CDT * AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF PINE HILL...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCKWEST BY 228 PM CDT MILLERS FERRY...CANTON BEND BY 238 PM CDT BOYKIN...REHOBOTH BY 243 PM CDT STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3201 8766 3187 8752 3201 8710 3225 8746
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:17 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 14, 11:17 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1117 AM CDT THU JUN 14 2001 KMOB RADAR REALLY STARTING TO LIGHT UP THIS AM WITH NO CAP IN PLACE AND PRECIPITABLE WATERS NEAR TWO INCHES. QUICK LATE MORNING UPDATE TO INCREASE CHANCE OF PRECIP TO LIKELY ALL ZONES (EXCEPT COASTAL BREAK) AND MENTION SOME STRONG STORMS POSSIBLE...MAIN THREAT BEING GUSTY SURFACE WINDS TO 45 MPH. PERIODS OF HEAVY RAIN ALSO LIKELY GIVEN TROPICAL AIR MASS. NO CHANGES TO TEMPERATURES/WINDS. UPDATE OUT SHORTLY. /22 UPDATED PRELIMINARY NUMBERS... MOB 90 75 89 73 / 40 20 30 20 PNS 89 75 89 75 / 40 20 20 20 DTS 86 78 86 76 / 40 20 20 20 GZH 90 71 90 70 / 60 20 30 30 2R0 90 72 89 68 / 60 20 40 30 61A 90 71 90 68 / 60 20 40 30 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:50 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 25 min |
| Jun 14, 1:14 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 46 min |
| Jun 14, 1:34 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Monroe | 41 min |
| Jun 14, 1:50 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 25 min |
| Jun 14, 1:57 PM CDT | Tornado Warning | MOB | Choctaw | 48 min |
| Jun 14, 2:04 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 26 min |
| Jun 14, 2:35 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Marengo | 40 min |
| Jun 14, 2:58 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.